Alert archive / Kentucky / Special Weather Statements in 2021
Special Weather Statement, NWS Louisville, KY
NWS Louisville, KY issued this special weather statement at Jul 15, 2021, 6:46 PM EDT for Casey County, Lincoln County, Kentucky. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2021, 6:46 PM EDT (22:46 UTC)
- Expired
- Jul 15, 2021, 7:45 PM EDT
- In force
- 59 min
- Issued by
- NWS Louisville, KY
Counties Casey County, KY, Lincoln County, KY
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.8 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 531 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 996 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -53 m²/s²
- 0-3 km storm-relative helicity
- -32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
295
WWUS83 KLMK 152246
SPSLMK
Special Weather Statement
National Weather Service Louisville KY
646 PM EDT Thu Jul 15 2021
KYZ054>056-066-067-152345-
Boyle-Marion-Lincoln-Garrard-Casey-
646 PM EDT Thu Jul 15 2021
...A STRONG THUNDERSTORM WILL AFFECT LINCOLN...SOUTHEASTERN
GARRARD...SOUTHEASTERN MARION...SOUTH CENTRAL BOYLE AND CENTRAL CASEY
COUNTIES...
At 646 PM EDT, a strong thunderstorm was located 7 miles northwest of
Liberty, moving east at 30 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Liberty, Stanford, Crab Orchard, Hustonville, Peytons Store,
Boneyville, Lawhorn Hill, Ottenheim, Broughtentown and Walltown.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3748 8445 3733 8450 3735 8456 3728 8466
3729 8507 3740 8509 3741 8508 3743 8510
3754 8512 3758 8443 3748 8443
TIME...MOT...LOC 2246Z 260DEG 27KT 3740 8500
$$
MJWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Jul 15, 5:39 PM EDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jul 15, 5:39 PM EDT, 1 hour 7 minutes before
Area Forecast Discussion National Weather Service Louisville KY 539 PM EDT Thu Jul 15 2021 .Mesoscale Update... Issued at 538 PM EDT Thu Jul 15 2021 Couple of areas of strong convection continue to push eastward across central Kentucky this afternoon. First batch was located up over the eastern Bluegrass region (Harrison/Bourbon/Nicholas counties). These storms remain sub-severe with wind gusts of 30-35 MPH, heavy rainfall, and frequent lightning. Earlier storms moved through this region and these storms trained over it. For that reason, we have small Flood Advisory in place for the next few hours. Most likely will see some minor impacts with this rainfall with creeks and streams going to bankfull along with poor drainage areas flooding. As seen in recent days, much of this runoff will drain off fairly quick after the storms move out of the area. Localized rainfall rates of 1-2 in/hr will be possible. Second area of storms seems to be on the increase. These storms were located from near Lawrenceburg and extend southward to near Campbellsville. Storms are moving through an environment of 2000- 2500 J/Kg of MLCAPE. A small corridor of 900-1000 J/Kg of DCAPE is just downstream of this activity. Effective shear remains very weak with values of less than 20kts. Nonetheless, robust updrafts keep ongoing feeding off the localized area of instability here. Current thinking is that strongest storms will remain on the north end of this cluster and will affect portions of Anderson/Mercer/Washington Counties over the next hour. Should the storms hold together, they could affect the Lexington Metro. However, earlier convective activity may have eliminated a bit of the instability over that way. Main threats with the Anderson/Washington/Mercer activity will be wind gusts of 30-40 MPH, heavy rainfall, frequent lightning, and a small risk of sub-severe hail. A special weather statement is in effect for this cluster of storms, but will continue to monitor trends over the next hour. && .Short Term...(This evening through Friday) Issued at 310 PM EDT Thu Jul 15 2021 Regional radar mosaic shows very isolated showers popping up across the region as sfc temperatures exceed convective temperatures. KY Mesonet obs show temps mostly in the upper 80s, and the SDF heat island in full effect with 91F so far. Model soundings seem to have a good handle on current conditions compared to latest AMDAR sounding data from SDF, which continues to show a strong 600mb inversion overhead. Expect this mid-level warm layer to persist though this afternoon and evening, but should eventually erode by the overnight hours. For the rest of this afternoon, expect to continue to see isolated shallow showers. Will keep a low chance PoP in before 00z for the entire CWA, but most folks will stay dry. Could have a few rumbles of thunder mixed in, but the inversion should be enough to cap tall vertical cloud growth. For tonight, upper shortwave trough currently across Kansas will shift eastward across Missouri, resulting in the southeastern US ridge to weaken and push further east. A secondary sfc low will develop across Missouri by tomorrow morning and track to the NE along the I-70 corridor. As a result, tightening low level pressure gradient will develop a LLJ, with 850mb winds expected to be 20- 35kts. As the SW LLJ noses into our region, scattered convection will be moving in from Illinois ahead of the slow moving sfc frontal boundary tonight and into tomorrow. SPC holds a Day 2 Marginal Risk across our northern half of the CWA for tomorrow, which seems well placed. CAMs are hinting at some possible organized convection tomorrow afternoon and evening, most likely across souther IN under the 850mb jet core. Temperatures should breach ConvT again, with highs primarily in the upper 80s and low 90s. Instability could reach 1000-2000 J/kg of MLCAPE during peak daytime heating, and effective bulk shear values between 20- 30kts. With PWATs also expected to be 2.10+", torrential rain rates with any training or slow moving storms would create some localized flash flooding hazards. Organized convection could also pose a threat of damaging winds and frequent lightning. .Long Term...(Friday night through Thursday) Issued at 240 PM EDT Thu Jul 15 2021 Friday Evening through Sunday...By Friday evening, the surface boundary will be stretched SW-NE across central IL/IN and into the lower Great Lakes with ongoing convection out ahead of the boundary, affecting our area in southern Indiana and central KY. The OH Valley's position between Atlantic ridging and the upper trough will result in deep SW flow with PWATs around 2.00 inches. GEFS/GFS IVT continues to advertise moisture maxima remaining to our north, but model soundings continue to show saturated columns with tall, skinny CAPE profiles and high RH throughout the low to mid levels. Expect to see some efficient rainfall with this activity with localized flooding concerns being the main hazard of concern given parallel nature of steering flow to boundary positioning. Mitigating factors will include dry antecedent conditions and progressive nature of individual cells. Will just have to watch for training. And given the weak shear and moderate to high CAPE, expect low-end severe chances with pulse storm modes most likely. Diurnal enhancements will result in most rainfall accumulation taking place Friday evening and again Saturday afternoon. And as the boundary drops south through central KY on Sunday, expect to see lower PoPs across southern Indiana. Monday and beyond...Models continue to show Omega Block over the western and central CONUS, which will place the OH Valley under NW flow. Expect mostly dry conditions throughout this period. Thickness values slowly increase through the week so expect high temps in the mid 80s to increase to upper 80s by Thursday. && .Aviation...(18Z TAF Issuance) Issued at 145 PM EDT Thu Jul 15 2021 Sfc obs reveal VFR conditions this afternoon as diurnal cumulus clouds scatter the region. These should begin to dissipate around sunset as peak heating is lost, but upper level cirrus should remain. Other than a very isolated shower possible across south- central Kentucky this afternoon, we look to remain dry until tomorrow. Convection currently stretching across northern Missouri and eastern Kansas will slowly be working eastward tonight. This convection should be weakening by tomorrow morning, first arriving at HNB sometime between 06-12z tomorrow. Confidence beyond that is limited at this time due to disagreements on timing of precip between model guidance. For this reason, decided to include PROB30 groups to at least mention the potential for precip. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Mesoscale.....MJ Short Term....CJP Long Term.....CG Aviation......CJP
Hazardous weather outlook, Jul 15, 3:27 PM EDT, 3 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 327 PM EDT Thu Jul 15 2021 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-161930- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 327 PM EDT Thu Jul 15 2021 /227 PM CDT Thu Jul 15 2021/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Several rounds of showers and storms are possible Friday into the weekend. Some storms may be strong with gusty winds and heavy rainfall as the most likely hazards. .SPOTTER INFORMATION STATEMENT... Spotters are invited to submit reports to the National Weather Service this weekend. && More information, along with other weather, hydrological and climate information can be found at weather.gov/louisville. CJP/CG
In the hours before
Special weather statement, Jul 15, 4:31 PM EDT, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Louisville KY
431 PM EDT Thu Jul 15 2021
KYZ041-042-048-049-057-152130-
Bourbon-Fayette-Jessamine-Clark-Madison-
431 PM EDT Thu Jul 15 2021
...A STRONG THUNDERSTORM WILL AFFECT CLARK...EAST CENTRAL
JESSAMINE...SOUTHERN BOURBON...NORTHERN MADISON AND SOUTHEASTERN
FAYETTE COUNTIES...
At 431 PM EDT, a strong thunderstorm was located near Cadentown,
moving east at 25 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Lexington, Winchester, Paris, Harris Ferry, North Middletown, Goffs
Corner, Chilesburg, Renick, Lyndale and Valley View.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3792 8399 3790 8399 3786 8401 3787 8403
3783 8400 3783 8404 3785 8406 3782 8407
3785 8408 3784 8410 3781 8412 3782 8410
3780 8408 3778 8411 3780 8452 3818 8434
3819 8400 3817 8400 3811 8408 3794 8397
TIME...MOT...LOC 2031Z 263DEG 22KT 3796 8439
MJSpecial weather statement, Jul 15, 5:13 PM EDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Louisville KY
513 PM EDT Thu Jul 15 2021
KYZ034-038>040-045>047-053>055-064>067-152200-
Shelby-Mercer-Woodford-Spencer-Washington-Lincoln-Casey-Anderson-
Boyle-Marion-Taylor-Nelson-Larue-Green-
513 PM EDT Thu Jul 15 2021
...AREA OF STRONG THUNDERSTORMS WILL CONTINUE TO MOVE THROUGH
PORTIONS OF CENTRAL KENTUCKY...
At 511 PM EDT/411 PM CDT/, a cluster of thunderstorms were located
along a line from near Taylorsville southward to Campbellsville,
moving east at 40 mph.
Wind gusts of 25 to 35 mph are possible with these storms.
Locations impacted include...
Liberty, Danville, Bardstown, Lawrenceburg, Campbellsville,
Harrodsburg, Lebanon, Springfield, Taylorsville and Ballard.
Heavy rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3731 8555 3809 8537 3808 8486 3772 8473
3772 8474 3771 8473 3730 8490
TIME...MOT...LOC 2111Z 265DEG 36KT 3766 8524
MJSpecial weather statement, Jul 15, 5:16 PM EDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Louisville KY
516 PM EDT Thu Jul 15 2021
KYZ043-152145-
Nicholas-
516 PM EDT Thu Jul 15 2021
...A STRONG THUNDERSTORM WILL AFFECT NICHOLAS COUNTY...
At 516 PM EDT, a strong thunderstorm was located over Carlisle,
moving east at 40 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Carlisle, Jackstown, Weston, Ellisville, Pleasant Valley,
Headquarters, Sprout, East Union, Barterville and Moorefield.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3821 8395 3822 8401 3822 8403 3823 8406
3826 8406 3826 8407 3841 8414 3842 8395
3836 8392 3836 8389 3835 8390 3836 8387
3835 8386 3833 8386 3834 8384 3832 8385
3831 8383
TIME...MOT...LOC 2116Z 265DEG 34KT 3829 8402
MJSpecial weather statement, Jul 15, 5:53 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Louisville KY
553 PM EDT Thu Jul 15 2021
KYZ039-040-046-047-152245-
Mercer-Woodford-Washington-Anderson-
553 PM EDT Thu Jul 15 2021
...A STRONG THUNDERSTORM WILL AFFECT MERCER...WOODFORD...ANDERSON AND
NORTHEASTERN WASHINGTON COUNTIES...
At 552 PM EDT, a strong thunderstorm was located 12 miles southwest
of Lawrenceburg, moving east at 15 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Lawrenceburg, Versailles, Harrodsburg, Ballard, Willisburg, Oregon,
Bondville, Dugansville, Talmage and Anderson City.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3777 8474 3779 8513 3800 8514 3800 8513
3801 8512 3812 8464 3811 8463
TIME...MOT...LOC 2152Z 265DEG 13KT 3790 8505
MJSpecial weather statement, Jul 15, 6:07 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Louisville KY
607 PM EDT Thu Jul 15 2021
KYZ039>041-047-048-056-057-152300-
Mercer-Woodford-Fayette-Jessamine-Madison-Garrard-Anderson-
607 PM EDT Thu Jul 15 2021
...CLUSTER OF STORMS WILL MOVE THROUGH THE LEXINGTON METRO AREA OVER
THE NEXT HOUR...
At 605 PM EDT, a strong thunderstorm was located 9 miles north of
Harrodsburg, moving east at 25 mph.
Winds gusts of 35 to 45 mph with locally higher gusts are possible
with this storm as it moves toward the metro area.
Locations impacted include...
Lexington, Nicholasville, Versailles, Harrodsburg, Meadowthorpe,
Dunbar High School, Thoroughbred Acres, Cardinal Hill, Cadentown and
Northland.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3799 8433 3795 8433 3794 8434 3793 8433
3793 8434 3792 8433 3791 8435 3790 8434
3790 8435 3789 8434 3781 8436 3774 8492
3797 8495 3817 8446 3812 8438 3810 8436
3807 8430
TIME...MOT...LOC 2205Z 262DEG 20KT 3789 8485
MJSpecial weather statement, Jul 15, 6:46 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Louisville KY
646 PM EDT Thu Jul 15 2021
KYZ054>056-066-067-152345-
Boyle-Marion-Lincoln-Garrard-Casey-
646 PM EDT Thu Jul 15 2021
...A STRONG THUNDERSTORM WILL AFFECT LINCOLN...SOUTHEASTERN
GARRARD...SOUTHEASTERN MARION...SOUTH CENTRAL BOYLE AND CENTRAL CASEY
COUNTIES...
At 646 PM EDT, a strong thunderstorm was located 7 miles northwest of
Liberty, moving east at 30 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Liberty, Stanford, Crab Orchard, Hustonville, Peytons Store,
Boneyville, Lawhorn Hill, Ottenheim, Broughtentown and Walltown.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3748 8445 3733 8450 3735 8456 3728 8466
3729 8507 3740 8509 3741 8508 3743 8510
3754 8512 3758 8443 3748 8443
TIME...MOT...LOC 2246Z 260DEG 27KT 3740 8500
MJThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 3:41 PM EDT | Special Weather Statement | LMK | Fayette, Jessamine, Woodford | 49 min |
| Jul 15, 3:46 PM EDT | Special Weather Statement | LMK | Nicholas | 44 min |
| Jul 15, 4:31 PM EDT | Special Weather Statement | LMK | Clark | 59 min |
| Jul 15, 5:04 PM EDT | Areal Flood Advisory | LMK | Bourbon, Nicholas | 3 hr |
| Jul 15, 5:13 PM EDT | Special Weather Statement | LMK | Anderson, Boyle, Casey, Marion, Mercer, Spencer and 2 more | 47 min |
| Jul 15, 5:16 PM EDT | Special Weather Statement | LMK | Nicholas | 29 min |
| Jul 15, 5:53 PM EDT | Special Weather Statement | LMK | Anderson, Mercer, Woodford | 52 min |
| Jul 15, 5:57 PM EDT | Severe Thunderstorm Warning | LMK | Anderson, Jessamine, Mercer, Woodford | 33 min |
| Jul 15, 6:07 PM EDT | Special Weather Statement | LMK | Fayette, Jessamine, Mercer, Woodford | 53 min |
| Jul 15, 7:10 PM EDT | Special Weather Statement | LMK | Madison | 65 min |
| Jul 15, 7:37 PM EDT | Areal Flood Advisory | LMK | Casey, Taylor | 3 hr |
| Jul 15, 7:50 PM EDT | Special Weather Statement | LMK | Taylor | 40 min |
Nearby
Special Weather Statements in Kentucky, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.